# SDR CALA9700008

- Difficulty date: January 3, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N72824
- Make and model: Doug DC-9-82
- Aircraft serial: 49824
- Engine: Pwa JT8D217A
- System (JASC): 7250 · Turbine Section
- Part: T3 Blade
- Part number: 772203
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: TO
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

THE NR 1 ENGINE EXPERIENCED A TURBINE FAILURE AFTER TAKEOFF FROM IAH.  THE AIRCRAFT WAS RETURNED TO IAH.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  TEARDOWN REVEALED PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO FAILURE OF A T-3 BLADE.
